MAUDE Adverse Event Report: ETHICON INC. SURGICEL ORIGINAL 2INX3IN(5.1CMX7.6CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL ORIGINAL 2INX3IN(5.1CMX7.6CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1953
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that feedback was received about suspected counterfeit products from online sources.China supply chain checked product traceability information but there's no record.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6.Component code: g07002 - device not returned.H 6.Investigation findings: c22 ¿ photo investigation.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: how were the products purchased? unk.Is there any indication of the source? unk.Based on the packaging, is there any indication of which market the original genuine product may have come from? unk, please refer to the photos attached.Was any device used on a patient? if so, was there any patient consequence? unk.Can the products be returned for evaluation? no.Investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows twelve closed single barrier folders labeled 1953.The image was visually inspected product code 1953 and lot up06345.Upon visual inspection, multiple labeling discrepancies were identified, for example duplicate/identical time stamps on the back of the pouch and lane numbers do not match: front.Based on the samples received, the product is confirmed to be counterfeit due to the discrepancies found in the labeling and packaging material.As part of post-market surveillance, additional monitoring of claims information will be conducted to detect potential safety signals.A manufacturing record evaluation could not be completed as batch upo6345 is invalid for san lorenzo.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL ORIGINAL 2INX3IN(5.1CMX7.6CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22331607
Report Number2210968-2025-07445
Device Sequence Number21191357
Product Code LMG
UDI-Device Identifier10705031003033
UDI-Public10705031003033
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1953
Device Lot NumberUPO6345
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Initial Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown